Answer: The niacin flush is a side effect of taking large doses of niacin (vitamin B3) supplements. It consists of reddening of skin along with a burning or itching sensation, which starts about 10 to 20 minutes after taking niacin supplements. The flush happens when the niacin causes the small blood vessels in the skin to dilate. Flushing of the face is the most common, but it can also occur in the neck and upper body. Most people who take large doses of regular niacin feel the niacin flush. The niacin flush isn’t dangerous, but it can be very uncomfortable and even frightening if you’re not expecting it.
Niacin Flush as used in Body Electronics
Dr. Ray recommended taking high dosages of niacin to deliberately bring on a flush. He stated that the flush was in fact a healing crisis of the skin and was very beneficial. Often one will re-experience rashes, poison ivy and sunburns during a flush. It was said that niacin would protect against radiation damage and remove some prior radiation damage (remember sunburn is a radiation burn). It is very common to re-experience sunburns when doing a niacin flush. This is why it is most common to experience the red and itchiness to the face, neck and shoulders , which are the most common places to get sunburns. It is also very effective to take niacin after having an x-ray, as this will help remove the radiation from the scan.
The type of niacin you want is in the Nicotinic Acid form. Most niacin that is available on the market is not in this form, as the flushing it causes is seen as an undesirable side effect. Although i have seen the odd sensitive person to flush on other forms of niacin, however most don’t. It can take up to a couple of hours for the flush to kick in although usually it’s within 30 minuets or an hour. It helps to open up the capsule and mix contents with some water and take, rather than just swallowing the capsule – as this will facilitate a quicker response.
I would recommend starting with a low dosage and building up. It was recommended to start with 50mgs and then build up on that. The idea is that you keep increasing the dosage until you no longer get a flush on the dosage your currently taking.